Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 334, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 25, 2003, 2:43 PM CDT for Claiborne Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2003, 2:43 PM CDT (19:43 UTC)
- Expired
- Oct 25, 2003, 3:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Claiborne Parish, LA
The radar
The Shreveport radar (KSHV), 91 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 821 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 251943 SVRSHV LAC027-252045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 240 PM CDT SAT OCT 25 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAIBORNE PARISH IN NORTHWEST LOUISIANA * UNTIL 345 PM CDT * AT 240 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF HAYNESVILLE...OR ABOUT 11 MILES NORTHWEST OF HOMER...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN CLAIBORNE PARISH AT 250 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO THE SIZE OF QUARTERS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CLAIBORNE PARISH IN NORTHWEST LOUISIANA UNTIL 345 PM CDT. LAT...LON 3299 9324 3284 9314 3282 9279 3301 9284 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 11:27 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Oct 25, 11:27 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1127 AM CDT SAT OCT 25 2003 UPDATED TO RAISE MAX TEMPS TODAY. HOPE IT WILL BE ENOUGH. 75 TO 80 NORTHWEST...MID 80S SOUTHEAST. RAISED WINDS TO 10 TO 15 MPH THIS AFTERNOON. ISOLATED THUNDERSTORMS DEVELOPING OVER THE CWA...WITH NUMEROUS THUNDERSTORMS IN THE SE TX SW LA COASTAL PLAIN...IN RESPONSE TO UPPER LEVEL SHORTWAVE MOVING NE ALONG THE COAST. FRONT TO OUR NORTH IS MOVING DOWN A TAD SLOWER...HELPING THE WARMER TEMPS MATERIALIZE. 17 .SHV...NONE.
Hazardous weather outlook, Oct 25, 12:00 PM CDT, 2 hours 43 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-261100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT OCT 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER EAST TEXAS...SOUTHWEST ARKANSAS AND NORTH LOUISIANA. AN UPPER LEVEL DISTURBANCE MOVING ALONG THE NORTHWEST GULF COAST WILL FIRE OFF THUNDERSTORMS TODAY IN THE SLIGHT RISK AREA. ALSO...A COLD FRONT WILL MOVE INTO SOUTHEAST OKLAHOMA AND THE NORTHWEST PORTIONS OF NORTHEAST TEXAS LATE THIS AFTERNOON...THEN MOVE THROUGH THE FOUR STATE AREA DURING SUNDAY MORNING. SHOWERS AND THUNDERSTORMS WILL OCCUR IN ASSOCIATION WITH THE UPPER LEVEL COASTAL LOW...AND WITH THE FRONTAL BOUNDARY. SOME THUNDERSTORMS MAY PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TODAY OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.